Ask a doctor

I Had Dysport a Week Ago in my Forehead. Both my Eyelids Are Swollen. Will This Go Away and if So How Long Will It Take?

I Had Dysport a Week Ago in my Forehead. Both my Eyelids Are Swollen. Will This Go Away and if So How Long Will It Take?

Doctor Answers (6)

Dysport

+1

Dysport should not caused eyelid swelling.  I would recommend that you follow-up with your provider who injected you.  It may be that the Dysport is causing heaviness or drooping of the eyelid.


Seattle Facial Plastic Surgeon
5.0 out of 5 stars 147 reviews

Post Dysport Treatment Swelling

+1

Thank you for your question. Sometimes people can have or feel heaviness of the lids or forehead and usually subsides after 2 weeks, but sometimes longer. Eyelid swelling and puffiness is not a usual side effect of Dysport injections. Be certain to get evaluated and be under the supervision of a board certified dermatologist or plastic surgeon with expertise in injectables for the safest and most effective treatments. I hope this helps.

Sonia Badreshia-Bansal, MD
Bay Area Dermatologist
4.0 out of 5 stars 10 reviews

Swollen eyelids following Dysport?

+1

It is rare to have swollen eyelids after Dysport injections.  In general, side effects from Dysport injections may include the following:

1) Bruising
2) Headaches
3) Eyelid ptosis
4) An expressionless appearance - (if too much is injected, or the injections are not performed properly)
5) Minor swelling

Sometimes patients experience ptosis of their eyelid, drooping of the lid, that can be confused with swelling.  I would see an doctor to ensure you are actually having swelling and not another side effect.

All side effects from Botox will subside following a over a few weeks to months. I would recommend following up with your physician who performed the injections regarding any concerns. Thanks and good luck!

Jonathan Kulbersh, MD
Charlotte Facial Plastic Surgeon
5.0 out of 5 stars 24 reviews

You might also like...

It is likely that what you are describing as swelling is actually eyebrow ptosis.

+1

Forehead treatment can lead to paralysis of the frontalis muscle in the forehead.  Yes this muscle makes the forehead lines but it also helps elevate the eyebrows.  Over treatment in the forehead will cause the eyebrows to fall and make the upper eyelids look unusually full.  This can take many weeks to wear off.

Kenneth D. Steinsapir, MD
Los Angeles Oculoplastic Surgeon
5.0 out of 5 stars 18 reviews

What you are describing is likely brow ptosis [or droopiness]

+1

Dr. Rueckl is on the right track. If you had injections performed around the eyes, then droopiness of the eyelid would be possible side effect.

However you describe your injections to be along the forehead. It would very unlikely for this to cause your eyelids to droop. However, it is quite likely that this will in effect lower your eyebrow position. Since the botox is weakening the frontalis muscle [forehead muscle]  responsible for elevating the eyebrows, upon weakening, the eyebrows will droop.

Because the eyebrow is continuous with the eyelid, as it is lowered, it contributes to a "fuller appearing" eyelid which you may be confusing with swelling.

This will in fact improve. Unfortunately you will need to wait about 3 months to wear off. Alternatively, you can also selectively weaken the muscles that pull the eyebrow down to counteract the brow droop, but I wouldn't recommend "throwing good money after bad".

Wait for the botox to wear off, and then consider another more experienced injector for your next botox appointment. The amound of botox injected into the forehead needs to be subtle for this exact reason. Over treatment can cause an expressionless face and potential eyebrow droop.

A.J. Amadi, MD
Seattle Oculoplastic Surgeon
5.0 out of 5 stars 23 reviews

Consider seeing your injector

+1

Although unclear, what you are describing sounds like it could be ptosis. Ptosis is is a drooping or falling of the upper (or lower) eyelid from overinjection (or too low of an injection) with Botox or Dysport. Sometimes what I've heard people describe as "swelling" is actually this. Consider returning to your injector for evaluation. If it is ptosis there are prescription eyedrops that can help lift the lid back up; if it's something else, just know that Botox does eventually go away!

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 9 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.